MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 5-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 5-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP421H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.A manufacturing record evaluation was performed for the finished device lot number mlz458 and no non-conformances related to the reported complaint condition were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? when did the bleeding occur? what was the source and triggering event of bleeding? what was the volume of blood loss? how was the bleeding treated? how did the suture needle pull off result in the incision bleeding? please explain.Please clarify ¿the sew was not in place¿? please clarify ¿the treatment effect was poor.¿? please describe any medical/surgical intervention required including results.Was the patient¿s treatment or post-operative care altered in anyway due to the intra-op bleeding? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what is the physician¿s opinion as to the etiology of or contributing factors to this event? were there any adverse patient consequences? what is the patient's current status? device being returned? trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength ¿ = 275 g/m.
 
Event or Problem Description
It was reported that a patient underwent a myomectomy on (b)(6) 2021 and suture was used.During the procedure, the suture pulled off the needle with suturing the hysteromyoma, resulting in incision bleeding, and the sew was not in place.The treatment effect was poor.The bleeding site of the tissue was urgently treated immediately.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 2/8/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure: 45 years old; female; other information is unknown.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)?---laparoscopic procedure.Please clarify ¿the sew was not in place¿?: the tissue should be sewed well with the suture, but it wasn't sewed perfectly because the pulling off suture needle happened.Please clarify ¿the treatment effect was poor.¿?: the problem of pulling off suture needle happened, so the tissue wasn't sewed perfectly because the pulling off suture needle happened.Device being returned? no, the sample isn't available for return.The following information was requested but unavailable: on what tissue was the suture used? unk.What was the tissue condition (normal, thin, calcified, fragile, diseased)? unk.How was the suture placed (interrupted or continuous)?-unk.How was the suture originally tied (multiple knots, square knot, etc.)? unk.When did the bleeding occur? unk.What was the source and triggering event of bleeding? unk.What was the volume of blood loss? unk.How was the bleeding treated? unk.How did the suture needle pull off result in the incision bleeding? please explain.Unk.Please describe any medical/surgical intervention required including results.Unk was the patient¿s treatment or post-operative care altered in anyway due to the intra-op bleeding? unk.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? unk.What is the physician¿s opinion as to the etiology of or contributing factors to this event? unk.Were there any adverse patient consequences? unk.What is the patient's current status? unk.Nce there is any update, we will update the information.

Brand Name
VCL+ UD 27IN 5-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13230190
Report Number2210968-2022-00296
Device Sequence Number17117867
Product Code GAM
UDI-Device Identifier10705031053076
UDI-Public10705031053076
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberVCP421H
Device Catalogue NumberVCP421H
Device Lot NumberMLZ458
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer01/16/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale